Alert archive / Texas / Flash Flood Warnings in 2023

Flash Flood Warning 2, NWS Corpus Christi, TX

April 6, 2023McMullen County, Texas

NWS Corpus Christi, TX issued this flash flood warning at Apr 6, 2023, 6:11 AM CDT for McMullen County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 6, 2023, 6:11 AM CDT (11:11 UTC)
Expired
Apr 6, 2023, 8:47 AM CDT
In force
3 hr
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon
Flood severity
None

County McMullen County, TX

The radar

The Austin/San Antonio radar (KEWX), 128 km from the middle of the area, began a volume at 11:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 11.2 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2023-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2023-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 115 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
725 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
115 m²/s²
0-3 km storm-relative helicity
261 m²/s²
Significant tornado parameter
0.0
Supercell composite
12.2

Open this sounding in Storm Lab

The text

As transmitted.

378 
WGUS54 KCRP 061111
FFWCRP
TXC311-061415-
/O.NEW.KCRP.FF.W.0002.230406T1111Z-230406T1415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Corpus Christi TX
611 AM CDT Thu Apr 6 2023

The National Weather Service in Corpus Christi has issued a

* Flash Flood Warning for...
  Northeastern McMullen County in south central Texas...

* Until 915 AM CDT.

* At 611 AM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 4 and 6 inches of rain 
  have fallen. Additional rainfall amounts up to 1.5 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Tilden, Cross and Crowther.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 2864 9834 2841 9852 2847 9867 2864 9852
      2864 9850 2864 9844 2864 9843 2864 9840
      2864 9839 2864 9838 2864 9836

FLASH FLOOD...RADAR INDICATED

$$

EMF
1 follow-up statement
470 
WGUS74 KCRP 061347
FFSCRP

Flash Flood Statement
National Weather Service Corpus Christi TX
847 AM CDT Thu Apr 6 2023

TXC311-061357-
/O.CAN.KCRP.FF.W.0002.000000T0000Z-230406T1415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
McMullen TX-
847 AM CDT Thu Apr 6 2023

...FLASH FLOOD WARNING IS CANCELLED FOR NORTHEASTERN MCMULLEN 
COUNTY...

The heavy rain has ended and flooding is no longer expected to pose 
a threat. Please continue to heed remaining road closures.

LAT...LON 2864 9834 2841 9852 2847 9867 2864 9852
      2864 9850 2864 9844 2864 9843 2864 9840
      2864 9839 2864 9838 2864 9836

$$

TWH

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 6, 4:25 AM CDT, 1 hour 46 minutes earlier.

Area forecast discussion, Apr 6, 4:25 AM CDT, 1 hour 46 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
425 AM CDT Thu Apr 6 2023

...New SHORT TERM, LONG TERM, MARINE...

.SHORT TERM...
(Today through Friday)
Issued at 343 AM CDT Thu Apr 6 2023

Surface front currently offshore the middle Texas coast with 850mb
front still well inland. This boundary has been the focus for
showers and storms overnight. Coverage is beginning to increase
and will expect likely showers and storms today, especially
inland near the mid-level energy axis. As a shortwave deepens over
AZ/NM and begins to swing eastward it will push this energy axis
closer to the coast tonight to increase rain chances there.
A few strong to severe elevated thunderstorms will be possible
today as MUCAPE increases to 1-1.5k with steep lapse rates and
sufficient shear. Once again, hail would be the primary threat
with these storms. Some meso models have the bulk of the storms
off the coast by midnight, however the best mid-level energy will
remain along the coast through the night, so dont want to discount
the potential for storms into the overnight.

As far as the hydro picture, latest flash flood guidance indicates
areas through the Coastal Plains are looking at 2 to 3 inches in a
3 hour period for flooding concerns. Father inland, FFG is a bit
higher, expect in a band from near Laredo northeast across Webb
and McMullen counties where 2 to 4 inches of rain fell yesterday
and overnight. In this band, FFG is also around 2 to 3 inches for
3 hours. Overall looking for area wide average rainfall of 1 to 2
inches today through Friday, but isolated higher amounts are
likely with PWAT values near 2 inches.

Convection will continue on Friday, but deepest moisture will be
shifting eastward so rainfall intensity should be decreasing.

Cool temperatures are expected today and Friday with highs mainly
in the 60s. Low temperatures will be in the 50s and 60s, not
getting cooler due to the elevated moisture levels.

&&

.LONG TERM...
(Friday night through next Wednesday)
Issued at 343 AM CDT Thu Apr 6 2023

High pressure builds in through the long term period, drying
things out. Will keep some low PoPs into Friday evening east,
before everyone is dry for the weekend. Temperatures will also
begin to rebound with temps in the 80s west Monday, progressing
farther east into the middle of the week. Will hold on to a good
amount of clouds through the weekend, but will decrease cloud
coverage by late Sunday and see plenty of Sun early next week.
While surface ridging will be in control through the middle of the
week, another mid level disturbance moves into the center of the
country by mid-week to bring some cloud cover back. At this time
rain chances look minimal though.

&&

.AVIATION...
(06Z TAFS)
Issued at 1234 AM CDT Thu Apr 6 2023

Showers and a few thunderstorms continue across the area late this
evening. COT terminal the only one currently being affected. Have
mainly VCSH for most sites for much of the period as placement and
timing of showers through the day tomorrow is not clear. For the
next few hours though, COT and ALI should be the primary terminals
with the potential for showers/storms. CAPE is decreasing across
the area and will continue to do so with only modest values
through the day tomorrow, thus have removed a lot of the VCTS
wording for now. Will update as necessary when thunder becomes
more likely for a period. Expect low MVFR to IFR Cigs to develop
overnight and persist through the day Thursday. Late in the
period, a period of more likely showers with broader coverage is
expected, especially east.

&&

.MARINE...
Issued at 343 AM CDT Thu Apr 6 2023

Strong offshore flow continues through this morning along the
coast and into bays. Winds will become more moderate this
afternoon, but will likely strengthen again this evening. Moderate
to at times strong northeasterly winds are then expected into the
weekend. By Sunday, winds begin to weaken to light to moderate
levels, and gradually shift more easterly early next week. Showers
and thunderstorms will be possible through Friday night.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    65  60  66  57 /  80  90  80  20
Victoria          64  59  63  55 /  80  90  90  30
Laredo            60  56  63  56 /  60  90  70  10
Alice             63  57  64  55 /  90  90  80  20
Rockport          68  62  67  58 /  70 100  90  30
Cotulla           61  56  63  55 /  80  80  80  10
Kingsville        64  58  65  56 /  90  90  80  20
Navy Corpus       68  63  68  60 /  80  90  90  30

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Coastal Flood Advisory until 11 AM CDT this morning for TXZ345-
     442-443-447.

GM...Small Craft Advisory until 10 AM CDT this morning for GMZ231-232-
     236-237-250-255-270-275.

&&

SHORT TERM...PH/83
LONG TERM....PH/83
AVIATION...PH
Hazardous weather outlook, Apr 6, 5:31 AM CDT, 40 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
531 AM CDT Thu Apr 6 2023

TXZ229>234-239>247-342>347-442-443-447-071045-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-Jim Wells-
Inland Kleberg-Inland Nueces-Inland San Patricio-Coastal Aransas-
Inland Refugio-Inland Calhoun-Coastal Kleberg-Coastal Nueces-
Coastal San Patricio-Aransas Islands-Coastal Refugio-Coastal Calhoun-
Kleberg Islands-Nueces Islands-Calhoun Islands-
531 AM CDT Thu Apr 6 2023

This Hazardous Weather Outlook is for south Texas.

.DAY ONE...Today and tonight.

Scattered thunderstorms today. A Marginal risk of severe
thunderstorms is in effect for the area. Large hail and damaging
winds are the primary threats.

Slight risk of excessive rainfall in effect for portions of South
Texas through tonight.

There is a moderate risk of rip currents today.

Coastal Flood Advisory is in effect through 11 AM for gulf-facing
beaches

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Scattered thunderstorms will be possible Friday.

Minor coastal flooding will be possible Friday into the weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

GMZ231-232-236-237-250-255-270-275-071045-
Baffin Bay and Upper Laguna Madre-Corpus Christi and Nueces Bays-
Copano, Aransas, and Redfish Bays-
San Antonio, Mesquite, and Espiritu Santo Bays-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-
Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM-
531 AM CDT Thu Apr 6 2023

This Hazardous Weather Outlook is for Gulf of Mexico.

.DAY ONE...Today and tonight.

Small Craft Advisory in effect for the Middle Texas Coastal Waters
through 10 PM tonight.

Scattered thunderstorms possible through tonight.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Small Craft Advisory conditions likely Thursday through Thursday
night.

Scattered to possibly numerous thunderstorms Thursday and Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Apr 6, 12:41 AM CDT, 5 hours 30 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
1241 AM CDT Thu Apr 6 2023

TXZ229-060615-
La Salle TX-
1241 AM CDT Thu Apr 6 2023

...A strong thunderstorm will impact portions of north central La
Salle County through 115 AM CDT...

At 1241 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Los Angeles, or 10 miles southeast of Dilley, moving
northeast at 30 mph.

HAZARD...Winds in excess of 30 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of north central La
Salle County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2852 9903 2855 9908 2865 9907 2865 9890
TIME...MOT...LOC 0541Z 211DEG 28KT 2857 9904

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...30 MPH

EMF
Special weather statement, Apr 6, 12:47 AM CDT, 5 hours 24 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
1247 AM CDT Thu Apr 6 2023

TXZ229-230-239-240-060630-
McMullen TX-Webb TX-Duval TX-La Salle TX-
1247 AM CDT Thu Apr 6 2023

...A strong thunderstorm will impact portions of northwestern Duval,
southeastern La Salle, east central Webb and southwestern McMullen
Counties through 130 AM CDT...

At 1246 AM CDT, Doppler radar was tracking a strong thunderstorm 19
miles west of Freer, moving north at 40 mph.

HAZARD...Winds in excess of 30 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of northwestern Duval,
southeastern La Salle, east central Webb and southwestern McMullen
Counties.

This includes US Highway 59 between mile markers 784 and 792.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2771 9884 2772 9903 2818 9901 2815 9868
TIME...MOT...LOC 0546Z 192DEG 36KT 2780 9893

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH

EMF
Special weather statement, Apr 6, 1:08 AM CDT, 5 hours 3 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
108 AM CDT Thu Apr 6 2023

TXZ240-241-060700-
Jim Wells TX-Duval TX-
108 AM CDT Thu Apr 6 2023

...A strong thunderstorm will impact portions of southeastern Duval
and west central Jim Wells Counties through 200 AM CDT...

At 108 AM CDT, Doppler radar was tracking a strong thunderstorm near
Ramirez, or 11 miles east of Hebbronville, moving northeast at 45
mph.

HAZARD...Penny size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
San Diego, Benavides, Concepcion, Realitos, Ramirez, San Jose and
Rosita.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2727 9852 2734 9852 2734 9855 2736 9856
      2736 9859 2734 9859 2734 9862 2736 9862
      2736 9864 2783 9850 2777 9818 2726 9835
TIME...MOT...LOC 0608Z 204DEG 40KT 2736 9850

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH

EMF
Special weather statement, Apr 6, 2:11 AM CDT, 4 hours before
Special Weather Statement
National Weather Service Corpus Christi TX
211 AM CDT Thu Apr 6 2023

TXZ240-060800-
Duval TX-
211 AM CDT Thu Apr 6 2023

...A strong thunderstorm will impact portions of northeastern Duval
County through 300 AM CDT...

At 211 AM CDT, Doppler radar was tracking a strong thunderstorm 9
miles northwest of Benavides, moving north at 25 mph.

HAZARD...Nickel size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
Rosita.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2761 9847 2764 9857 2797 9850 2789 9824
TIME...MOT...LOC 0711Z 197DEG 24KT 2767 9853

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH

EMF
Special weather statement, Apr 6, 3:35 AM CDT, 2 hours 36 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
335 AM CDT Thu Apr 6 2023

TXZ230-060900-
McMullen TX-
335 AM CDT Thu Apr 6 2023

...A strong thunderstorm will impact portions of northwestern
McMullen County through 400 AM CDT...

At 335 AM CDT, Doppler radar was tracking a strong thunderstorm near
Tilden, moving northeast at 40 mph.

HAZARD...Winds in excess of 30 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Tilden and Cross.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2838 9855 2844 9872 2864 9864 2864 9836
TIME...MOT...LOC 0835Z 205DEG 33KT 2849 9859

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH

EMF
Special weather statement, Apr 6, 4:30 AM CDT, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
430 AM CDT Thu Apr 6 2023

TXZ240-061000-
Duval TX-
430 AM CDT Thu Apr 6 2023

...A strong thunderstorm will impact portions of northwestern Duval
County through 500 AM CDT...

At 430 AM CDT, Doppler radar was tracking a strong thunderstorm 12
miles south of Freer, moving north at 25 mph.

HAZARD...Half inch hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
Freer.

This includes US Highway 59 between mile markers 766 and 772.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2762 9858 2765 9871 2791 9870 2787 9845
TIME...MOT...LOC 0930Z 200DEG 23KT 2770 9865

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH

EMF

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 7:09 PM CDTSevere Thunderstorm WarningCRPVictoria22 min
Apr 5, 8:54 PM CDTSevere Thunderstorm WarningCRPDuval, Webb51 min
Apr 5, 9:19 PM CDTSpecial Weather StatementCRPSan Patricio26 min
Apr 5, 9:29 PM CDTSpecial Weather StatementCRPDuval31 min
Apr 5, 9:35 PM CDTSpecial Weather StatementCRPJim Wells40 min
Apr 5, 9:36 PM CDTSpecial Weather StatementCRPRefugio, San Patricio39 min
Apr 5, 9:43 PM CDTSpecial Weather StatementCRPMcMullen32 min
Apr 5, 9:51 PM CDTSevere Thunderstorm WarningCRPDuval, La Salle, McMullen, Webb39 min
Apr 5, 9:55 PM CDTSevere Thunderstorm WarningCRPWebb50 min
Apr 5, 10:06 PM CDTSevere Thunderstorm WarningCRPLive Oak, McMullen39 min
Apr 5, 10:12 PM CDTSevere Thunderstorm WarningCRPLive Oak, McMullen33 min
Apr 5, 10:27 PM CDTSevere Thunderstorm WarningCRPMcMullen23 min
Apr 5, 10:44 PM CDTSpecial Weather StatementCRPWebb31 min
Apr 5, 10:48 PM CDTSpecial Weather StatementCRPLive Oak27 min
Apr 5, 10:53 PM CDTSpecial Weather StatementCRPMcMullen37 min
Apr 5, 11:04 PM CDTSpecial Weather StatementCRPGoliad26 min
Apr 5, 11:06 PM CDTSpecial Weather StatementCRPWebb39 min
Apr 5, 11:09 PM CDTSpecial Weather StatementCRPWebb51 min
Apr 5, 11:20 PM CDTSevere Thunderstorm WarningCRPWebb25 min
Apr 5, 11:25 PM CDTSpecial Weather StatementCRPGoliad50 min
Apr 5, 11:34 PM CDTSpecial Weather StatementCRPLa Salle41 min
Apr 5, 11:42 PM CDTSpecial Weather StatementCRPWebb33 min
Apr 6, 12:03 AM CDTSpecial Weather StatementCRPLa Salle42 min
Apr 6, 12:07 AM CDTSevere Thunderstorm WarningCRPLa Salle38 min
Apr 6, 12:41 AM CDTSpecial Weather StatementCRPLa Salle34 min
Apr 6, 12:47 AM CDTSpecial Weather StatementCRPDuval43 min
Apr 6, 1:08 AM CDTSpecial Weather StatementCRPDuval52 min
Apr 6, 2:11 AM CDTSpecial Weather StatementCRPDuval49 min
Apr 6, 2:17 AM CDTSevere Thunderstorm WarningCRPDuval28 min
Apr 6, 3:35 AM CDTSpecial Weather StatementCRPMcMullen25 min
Apr 6, 4:01 AM CDTAreal Flood AdvisoryCRPMcMullen119 min
Apr 6, 4:30 AM CDTSpecial Weather StatementCRPDuval30 min
Apr 6, 5:07 AM CDTAreal Flood AdvisoryCRPDuval, La Salle, McMullen4 hr
Apr 6, 7:50 AM CDTSpecial Weather StatementCRPNueces25 min
Apr 6, 10:24 AM CDTSpecial Weather StatementCRPKleberg36 min
Apr 6, 2:13 PM CDTSmall Craft AdvisoryCRP10 hr
Apr 6, 2:17 PM CDTRiver Flood WarningCRPCalhoun, Refugio, Victoria7 days

Nearby

Flash Flood Warnings in Texas, 2023Every flash flood warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.